Is taking Estrace safe for IVF or FET? Thank you for your help.
This is my first time having a frozen embryo transfer (FET) and the doctor has prescribed 4mg of Estrace a day for 8 days and then 6mg for another 8 days before the transfer. Now that I read the prescription, it says that it is classified as type X drug, NOT to be taken while pregnant or breastfeeding, as it causes birth defects!!!
What should I think? And, if all goes well and there is a positive pregnancy test, you have to continue for an additional 10 weeks.
I'm not sure why your doctor has prescribed so much estrogen before transfer. I was able to convince my doctor to let me do a natural FET because I have a good lining a d regular periods ( I also told him my mother got breast cancer from estrogen therapy). I just did my FET today but it turns out that they are now asking me to take estrogen patches and estrade because my estrogen is only 106 ( lining was good though). They want estrogen to be higher to maintain a pregnancy if I do get pregnant. I too am worried about birth defects so am goi g to follow up with questions tomorrow. I think your doctor should have a very food reason (such as you have poor lining) to have you start esteogen so far in advance of transfer. I was told that the only reason doctors usually want parents to do a medicated cycle is for the or scheduling our poses. It does not increase success rate at all for the normal person with good lining
I wouldn't be worried .. you only take the estrogen early on in the pregnancy, and if you look around on this forum, you will find a lot of women on the same protocol as you ... a lot of clinics like to control your cycle so they can know exactly when the transfer is going to happen and also because the estrogen thickens the uterus lining ready for implantation. I am on it at the moment and will stay on it for 17 days past my transfer. it is usually the progesterone that you are on for the first 6 weeks of pregnancy ..the estrogen normally stops when you get a positive result
It would be nice to do it naturally, but I think a lot of clinics like to know that they are doing everything they can to control our cycle and that way know the best time to put the embie back .. good luck getting through your cycle! if you are worried, I would talk to your clinic and voice your concerns .. no question is a stupid question if it's causing you anxiety!
i was on estrogen before and after my transfer (no history of lining issues). we added progesterone the night of the transfer, stopped the estrogen after my first beta was positive (18 days past transfer) and continued the progesterone until i was 10 weeks pregnant.
I too am still on Estrace 2x a day (vaginally), progestrone 3 x a day(vaginally), 2 patches on the lower body every other day, and metformin 2x a day (orally). I also take 1 baby asprin and pre nat vita. I didn't take the estrace on my IVF cycle it was added to this FET. Like Tones99 said I think it is to be on the safe side. I believe the only thing that will continue will be the progestrone through your 2nd u/s. I just had my first Beta yesterday and it was a 173, I go in for my second on Monday and I'm going to get them to do a third on Wed.
You have brought up good questions and I will ask my Doc and let you know what he says after my 3rd test.
I am on Estradoil 2mg 3 x daily (orally) and progestrone 2xam 2xpm (vag) 2cc oil inject 1xdaily if pos test continue for twelve weeks. Metforman 500mg 2xdaily. This is my first IVF and I have ET on Monday. I do not understand why I am taking so much med can anyone explain why so much med is needed after ER?
hey .. all I know from my fresh cycle is that I was on progesterone after the ER as it is the hormone that is naturally produced to hold a pregnancy .. you have to have it in oil or gel as it's not very well absorbed when taken in tablet form. estrogen is naturally produced in the early part of your cycle and hits a high around ovulation (ER) so your clinic just probably wants to be sure that you're getting enough of all these hormones to get your body ready for pregnancy and then hold it.
If you are unsure of anything you are taking, you should talk to your clinic .. they should be ready to answer any questions that you have. I hope this has helped in some way
I am currently taking Estrace 2 mg pills 4 times a day...I am currently on day 2. The first day I experienced light spotting & asked my doctor if that was normal ...she said nothing to worry about ...now I am now on day 2 with heavier spotting which freaked me out a little bit maybe I am taking the medication wrong? I am currently taking all 4 pills at one time along with 1 baby aspirin. should I be splitting these four pills up throughout the day or does it not really matter is anybody else having side effects with the Estrace?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.